Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jul 14, 2012, 3:43 PM CDT. It took effect at Jul 15, 2012, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2012, 3:43 PM CDT (20:43 UTC)
- In effect from
- Jul 15, 2012, 1:00 PM CDT
- Expired
- Jul 15, 2012, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS83 KABR 142043 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 343 PM CDT SAT JUL 14 2012 ...STRONG WINDS AND DRY CONDITIONS WILL BE IN PLACE SUNDAY... .A LOW PRESSURE SYSTEM CURRENTLY SITUATED IN NORTHEAST WYOMING WILL INTENSIFY AND MOVE EAST. THIS WILL CREATE HOT...DRY AND BREEZY CONDITIONS FOR AREAS WEST OF THE MISSOURI RIVER. SOUTHERLY WINDS WILL GUSTS TO 25 TO 35 KTS...AND MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO THE LOW 20S. THIS COMBINED WITH PERSISTENT DRY CONDITIONS ACROSS THE REGION WILL CREATE EXTREME FIRE DANGER. SDZ267-268-150445- /O.NEW.KABR.FW.W.0011.120715T1800Z-120716T0300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 343 PM CDT SAT JUL 14 2012 /243 PM MDT SAT JUL 14 2012/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267 AND 268. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...EXTREME FIRE DANGER MAY LEAD TO RAPID AND LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KS
5 follow-up statements
799 WWUS83 KABR 150122 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 822 PM CDT SAT JUL 14 2012 ...STRONG WINDS AND DRY CONDITIONS WILL BE IN PLACE SUNDAY... .A LOW PRESSURE SYSTEM CURRENTLY SITUATED IN NORTHEAST WYOMING WILL INTENSIFY AND MOVE EAST. THIS WILL CREATE HOT...DRY AND BREEZY CONDITIONS FOR AREAS WEST OF THE MISSOURI RIVER. SOUTHERLY WINDS WILL GUSTS TO 25 TO 35 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO THE LOW 20S. THIS COMBINED WITH PERSISTENT DRY CONDITIONS ACROSS THE REGION WILL CREATE EXTREME FIRE DANGER. SDZ267-268-150930- /O.CON.KABR.FW.W.0011.120715T1800Z-120716T0300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 822 PM CDT SAT JUL 14 2012 /722 PM MDT SAT JUL 14 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267 AND 268. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...EXTREME FIRE DANGER MAY LEAD TO RAPID AND LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOHR
946 WWUS83 KABR 150902 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 402 AM CDT SUN JUL 15 2012 ...GUSTY WINDS AND DRY CONDITIONS EXPECTED TODAY... .A LOW PRESSURE SYSTEM CURRENTLY SITUATED IN SOUTHEAST MONTANA WILL INTENSIFY AND MOVE EAST. THIS WILL CREATE HOT...DRY AND BREEZY CONDITIONS FOR AREAS WEST OF THE MISSOURI RIVER. SOUTHERLY WINDS WILL GUSTS TO 25 TO 35 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO THE LOW 20S. THIS COMBINED WITH PERSISTENT DRY CONDITIONS ACROSS THE REGION WILL CREATE EXTREME FIRE DANGER. SDZ267-268-151715- /O.CON.KABR.FW.W.0011.120715T1800Z-120716T0300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 402 AM CDT SUN JUL 15 2012 /302 AM MDT SUN JUL 15 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267 AND 268. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...EXTREME FIRE DANGER MAY LEAD TO RAPID AND LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SD
607 WWUS83 KABR 151103 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 603 AM CDT SUN JUL 15 2012 ...GUSTY WINDS AND DRY CONDITIONS EXPECTED TODAY... .A LOW PRESSURE SYSTEM CURRENTLY SITUATED IN SOUTHEAST MONTANA WILL INTENSIFY AND MOVE EAST. THIS WILL CREATE HOT...DRY AND BREEZY CONDITIONS FOR AREAS WEST OF THE MISSOURI RIVER. SOUTHERLY WINDS WILL GUST TO 25 TO 35 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO THE LOW 20S. THIS COMBINED WITH PERSISTENT DRY CONDITIONS ACROSS THE REGION WILL CREATE EXTREME FIRE DANGER. SDZ267-268-151915- /O.CON.KABR.FW.W.0011.120715T1800Z-120716T0300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 603 AM CDT SUN JUL 15 2012 /503 AM MDT SUN JUL 15 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267 AND 268. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...EXTREME FIRE DANGER MAY LEAD TO RAPID AND LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
328 WWUS83 KABR 151827 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 127 PM CDT SUN JUL 15 2012 ...GUSTY WINDS AND DRY CONDITIONS TODAY... .A LOW PRESSURE SYSTEM CURRENTLY SITUATED IN WESTERN NORTH DAKOTA WILL PROMOTE HOT...DRY AND BREEZY CONDITIONS WEST OF THE MISSOURI RIVER. SOUTHERLY WINDS WILL GUST TO 25 TO 35 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 20 PERCENT. THIS COMBINED WITH PERSISTENT DRY CONDITIONS ACROSS THE REGION WILL CREATE EXTREME FIRE DANGER. SDZ267-268-160300- /O.CON.KABR.FW.W.0011.000000T0000Z-120716T0300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 127 PM CDT SUN JUL 15 2012 /1227 PM MDT SUN JUL 15 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267 AND 268. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...WILL DROP TO AROUND 20 PERCENT BY MID AFTERNOON. * IMPACTS...EXTREME FIRE DANGER MAY LEAD TO RAPID AND LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
966 WWUS83 KABR 160303 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1003 PM CDT SUN JUL 15 2012 ...RED FLAG WARNING EXPIRES... .CONDITIONS HAVE IMPROVED DRAMATICALLY THIS EVENING. SDZ267-268-160415- /O.EXP.KABR.FW.W.0011.000000T0000Z-120716T0300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 1003 PM CDT SUN JUL 15 2012 /903 PM MDT SUN JUL 15 2012/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... THE RED FLAG WARNING HAS EXPIRED FOR CENTRAL SOUTH DAKOTA. $$ MOHR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:41 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 14, 3:41 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
341 PM CDT SAT JUL 14 2012
.SHORT TERM...TONIGHT THOUGH MONDAY NIGHT
TEMPERATURES AND HEAT INDICES ARE THE MAIN ISSUE FOR THE PUBLIC
FORECAST THROUGH THE PERIOD. FOR TNT AN EML SHOULD BEGIN SPREADING
OUT EAST ACROSS THE NORTHERN PLAINS AS ENERGY RIDES UP THE FRONT
RANGE OF THE ROCKIES. THIS SHOULD EFFECTIVELY CAP OFF THE REGION
TO MOST CONVECTION THROUGH SUNDAY NIGHT...EXCEPT FOR PERHAPS THE
NORTHWEST CWA WHERE HI-RES MODELS STILL SHOW SOME POTENTIAL FOR A
SHOWER/STORM. MEANWHILE VERY WARM AIR WILL SPREAD OFF THE HIGH
PLAINS ON SUNDAY WITH MANY LOCATIONS OVER THE CENTRAL AND WESTERN
CWA NEARING OR EXCEEDING THE 100 DEGREE MARK. THE ONLY INHIBITING
FACTOR MIGHT BE SFC/BOUNDARY LAYER WINDS FAVORING MORE OF A
SOUTHERLY FETCH VS SOUTHWEST. MONDAY IS WHEN THE FETCH TURNS MORE
SOUTHWESTERLY AHEAD OF A SLOW MOVING FRONTAL BOUNDARY...ESPECIALLY
OVER THE EASTERN CWA. SHOULD BE ABLE TO ECLIPSE 100 DEGREE HEAT
INDICES OVER THE WESTERN CWA ON SUNDAY SO WILL ISSUE A HEAT
ADVISORY. ON MONDAY THE EAST AND CENTRAL CWA MIGHT ALSO HIT
CRITERIA...BUT BUFR SOUNDINGS INDICATE THAT WE MAY WELL MIX OUT
DEWPOINTS INTO THE 50S WHICH WOULD BRING DOWN HEAT INDICES. OTHER
GUIDANCE IS LESS AGGRESSIVE WITH LOWERING DEWPOINTS. GIVEN THE
LOWER CONFIDENCE ON MONDAYS DEWPOINTS...DECIDED TO LET THAT RIDE FOR NOW
AND LET LATER SHIFTS DECIDED WHAT TO DO. AS FOR PCPN...A LITTLE
BETTER CHANCES BEGIN IN ERNEST ACROSS THE CWA IN POST FRONTAL
ENVIRONMENT ON MONDAY AND MONDAY NIGHT. BUT EVEN THEN NOT
EXPECTING ANYTHING WIDESPREAD.
TEMPERATURES WILL BE HOT/VERY HOT BOTH SUNDAY AND MONDAY BUT
RECORDS FOR THOSE DATES ARE PRETTY HIGH SO DONT EXPECT ANY OF
THEM TO FALL FOR THE TIME BEING.
.LONG TERM...TUESDAY THROUGH SATURDAY
AN UPPER RIDGE WILL REMAIN IN PLACE THROUGH THE LONG TERM
PERIOD. TUESDAY...WEAK SHORTWAVE ENERGY WILL INFLUENCE THE REGION
AND A SURFACE BOUNDARY WILL SAG SOUTH ACROSS THE CWA...CREATING
THE CHANCE FOR PRECIPITATION. MODELS ARE INCONSISTENT ON THE EXACT
LOCATION OF THE SURFACE BOUNDARY HOWEVER. LOOKS AS THOUGH THE BEST
CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE SOUTHERN
CWA...WHERE SURFACE DEWPOINTS SHOULD RISE TO THE MID
60S...ALLOWING CAPE VALUES TO RISE TO 1000+ J/KG. DEEP LAYER SHEAR
WILL BE MARGINAL HOWEVER...WITH VALUES ONLY IN THE 25 TO 30 KT
RANGE. ANOTHER SHORTWAVE IS PROGGED TO RIDE THE RIDGE LATE
WEDNESDAY AND THURSDAY...HOWEVER FORECAST CONFIDENCE WITH THAT
SYSTEM IS LOW DUE TO LACK OF MODEL CONSISTENCY. THE REMAINDER OF
THE LONG TERM FEATURES DRY HOT WEATHER. THE 850 TEMPERATURE RIDGE
WILL WORK ITS WAY INTO WESTERN AND CENTRAL SOUTH DAKOTA...WITH 30
C OR GREATER 850 TEMPERATURES REACHING OUR SOUTHWEST CWA FRIDAY AND
SATURDAY.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE TAF PERIOD.
SURFACE LOW PRESSURE WILL INTENSIFY AND MOVE EAST...TIGHTENING
THE PRESSURE GRADIENT. THIS WILL RESULT IN GUSTY SOUTHEAST WINDS
AT THE KMBG AND KPIR TAF SITES. OTHER SITES WILL REMAIN LESS THAN
10 KTS. WINDS SPEEDS WILL INCREASE MORE BY SUNDAY. SOUTH WIND
GUSTS TO 25 KTS WILL BE POSSIBLE BY LATE SUNDAY MORNING FOR KPIR
AND KMBG.
&&
.FIRE WEATHER...
A LOW PRESSURE SYSTEM CURRENTLY SITUATED IN NORTHEAST WYOMING WILL
INTENSIFY AND MOVE EAST...SETTING UP A STRONG PRESSURE
GRADIENT. THIS COMBINED WITH A HOT AND DRY AIRMASS WILL CREATE
EXTREME FIRE WEATHER CONDITIONS FOR REGIONS WEST OF THE MISSOURI
RIVER. SOUTHERLY WINDS WILL GUST TO 25 TO 35 KTS...AND MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP TO THE LOW 20S. THIS...COMBINED
WITH THE PERSISTENT DRY CONDITIONS ACROSS THE REGION...HAS PROMPTED
THE ISSUANCE OF A RED FLAG WARNING IN AFFECT FROM 1 PM TO 10 PM
CDT FOR FIRE WEATHER ZONES 267 AND 268. THERE IS ALSO THE SLIGHT
CHANCE FOR A THUNDERSTORM OR TWO TO DEVELOP ACROSS THE FAR
NORTHWEST CWA...WITH LIGHTNING BEING ANOTHER FACTOR IN FIRE
DEVELOPMENT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY FROM NOON CDT /11 AM MDT/ SUNDAY TO 8 PM CDT /7 PM
MDT/ MONDAY FOR BROWN-BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-
FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-SPINK-
STANLEY-SULLY-WALWORTH.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM
MDT/ SUNDAY FOR LOWER BAD RIVER-UPPER CHEYENNE.
MN...NONE.
&&
SHORT TERM...TDK
LONG TERM...SERR
AVIATION...SERR
FIRE WX...SERR
WEATHER.GOV/ABERDEENHazardous weather outlook, Jul 14, 4:40 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 440 AM CDT SAT JUL 14 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-150945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 440 AM CDT SAT JUL 14 2012 /340 AM MDT SAT JUL 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WARM TEMPERATURES WILL SPREAD ACROSS THE AREA ON SUNDAY AND MONDAY WITH HIGHS IN THE 90S TO OVER 100 DEGREES POSSIBLE. HEAT INDICES COULD RANGE BETWEEN 95 TO 105 DEGREES. THESE WARM TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTHERLY WINDS TO PRODUCE VERY HIGH GRASSLAND FIRE DANGER DURING THE AFTERNOON HOURS ON SUNDAY FOR COUNTIES ALONG THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:00 PM CDT | Heat Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 53 hr |
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.